Monte Carlo calculations of cluster statistics in continuum models of composite morphology

E. M. Sevick, P. A. Monson*, J. M. Ottino

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

160 Scopus citations

Abstract

We describe a simple and efficient algorithm for sampling physical cluster statistics in Monte Carlo simulations of continuum morphology models. The algorithm produces a variety of information including the pair connectedness function, cluster size distribution, and mean cluster size. The approach can be applied to any system, given a definition of a physical cluster for that system. Results are presented for two types of models commonly used in studies of percolation phenomena; randomly centered spheres and the concentric shell (extended sphere) model. The simulation results are used to assess the accuracy of the predictions of the Percus-Yevick closure of the Ornstein-Zernike equation for the pair connectedness function.

Original languageEnglish (US)
Pages (from-to)1198-1206
Number of pages9
JournalThe Journal of Chemical Physics
Volume88
Issue number2
DOIs
StatePublished - 1988

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Monte Carlo calculations of cluster statistics in continuum models of composite morphology'. Together they form a unique fingerprint.

Cite this